MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. 4.0MM X 16MM VARIABLE SCREW; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

ZIMMER BIOMET SPINE, INC. 4.0MM X 16MM VARIABLE SCREW; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 14-521616
Medical Device Problem Code Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
A distributor reported that they received a maxan 4.0x12 variable screw in packaging for maxan 4.0x16 variable screws.There was no patient involvement.
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun" is erroneous and no longer applies.The device was evaluated.Corrections in h3.Additional information in h6: investigation type, findings, and conclusions.The "loose inventory repack traveler" dhr indicated that the device one piece for pn 14-521616 lot j27914 went through bag & tag on may 14, 2025.The laser marking and thread length of the screw confirmed it is pn 14-521612 lot j27914; the incorrect pn was recorded on the dhr and the label.Since this was repackaged and labeled in may 2025, prior to the actions being implemented for an internal capa in june 2025, this event is within the scope of the capa and no further actions are required.The complaint is confirmed for maxan screw for the failure of incorrect part/product in package.The failure could possibly be attributed to improper packaging practices related to product identification.This device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
4.0MM X 16MM VARIABLE SCREW
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key23544397
Report Number3012447612-2025-00358
Device Sequence Number13092059
Product Code KWQ
UDI-Device Identifier03662663142618
UDI-Public(01)03662663142618(10)J27914
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K080646
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number14-521616
Device Lot NumberJ27914
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/29/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic